3 doctors weighed in:
Can plavix or crestor (rosuvastatin) cause symptoms of diverticulitis?
3 doctors weighed in

Dr. Sidney Vinson
Internal Medicine - Gastroenterology
1 doctor agrees
In brief: No
There are no drugs which can cause diverticulitis.
Diverticulitis occurs when a diverticulum or pouch in the colon gets a small hole in it causing small amounts of stool and bacteria to leak out of the colon. This leads to infection. You must have diverticulosis (pockets or pouches in your colon) in order to be at risk for diverticulitis. Diverticulosis is generally an asymptomatic condition.

In brief: No
There are no drugs which can cause diverticulitis.
Diverticulitis occurs when a diverticulum or pouch in the colon gets a small hole in it causing small amounts of stool and bacteria to leak out of the colon. This leads to infection. You must have diverticulosis (pockets or pouches in your colon) in order to be at risk for diverticulitis. Diverticulosis is generally an asymptomatic condition.
Dr. Sidney Vinson
Dr. Sidney Vinson
Thank
Dr. Sean O Donovan
Surgery - Colorectal
In brief: No
Plavix is a blood thinner, and Crestor (rosuvastatin) is a cholesterol lowering agent.
Although Crestor (rosuvastatin) may cause some constipation- (usually reversed by increasing fiber in diet)- this should not be confused with diverticulitis symptoms = pain, fever, often diarrhea or obstipation.

In brief: No
Plavix is a blood thinner, and Crestor (rosuvastatin) is a cholesterol lowering agent.
Although Crestor (rosuvastatin) may cause some constipation- (usually reversed by increasing fiber in diet)- this should not be confused with diverticulitis symptoms = pain, fever, often diarrhea or obstipation.
Dr. Sean O Donovan
Dr. Sean O Donovan
Thank
Get help from a real doctor now
Dr. Tonga Nfor
Board Certified, Internal Medicine - Cardiology
12 years in practice
508K people helped
Continue
108,000 doctors available
Read more answers from doctors